MAUDE Adverse Event Report: ST. JUDE MEDICAL ENGAGE INTRODUCER; INTRODUCER, CATHETER

ST. JUDE MEDICAL ENGAGE INTRODUCER; INTRODUCER, CATHETER
Model Number C408507
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Foreign Body In Patient (2687)
Date of Event 06/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
At the end of a diagnostic catheterization procedure, while attempting routine sheath removal from the right femoral artery, the device separated into two pieces.The sheath broke apart just under the hemostatic valve of the sheath resulting in significant bleeding.Pressure was applied and a hemostat was applied to the exposed sheath piece.Upon the physician's arrival the patient was awake and talking but mildly hypotensive.While maintaining hemostasis with direct pressure, the remainder of the sheath was removed from the arteriotomy uneventfully.Manual pressure was applied to the arteriotomy as usual.
 
Additional Manufacturer Narrative
One 6f engage introducer sheath was received for evaluation.The sheath hub was noted to be detached from the sheath shaft.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the sheath hub separation from the sheath shaft remains unknown.

Brand Name
ENGAGE INTRODUCER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
wendy mccarty
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19638913
Report Number3005334138-2024-00256
Device Sequence Number8610356
Product Code DYB
UDI-Device Identifier05414734030465
UDI-Public(01)05414734030465(10)10120323(17)261231
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K111092
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberC408507
Device Catalogue NumberC408507
Device Lot Number10120323
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2024
Supplement Date Received by Manufacturer07/24/2024
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date08/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age51 YR
Patient SexMale
Patient Weight101 KG
Patient EthnicityNon Hispanic
Patient RaceWhite